Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 1, NWS Morristown, TN

January 2, 20205 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Jan 2, 2020, 3:08 PM EST for 5 counties in Tennessee. It took effect at Jan 2, 2020, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2020, 3:08 PM EST (20:08 UTC)
In effect from
Jan 2, 2020, 6:00 PM EST
Expired
Jan 3, 2020, 4:00 AM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 432 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
432 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS74 KMRX 022008
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
308 PM EST Thu Jan 2 2020

TNZ041-043-072-074-087-030445-
/O.UPG.KMRX.HW.A.0001.200102T2300Z-200103T0900Z/
/O.NEW.KMRX.WI.Y.0001.200102T2300Z-200103T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
308 PM EST Thu Jan 2 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Mainly for elevations above 4,000 feet for areas in the
  Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe Counties.

* WHEN...From 6 PM this evening to 4 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
530 
WWUS74 KMRX 030330
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1030 PM EST Thu Jan 2 2020

TNZ041-043-072-074-087-030900-
/O.CON.KMRX.WI.Y.0001.000000T0000Z-200103T0900Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Hartford, Cedar Creek, Cades Cove, 
Elkmont, Gatlinburg, Citico, and Coker Creek
1030 PM EST Thu Jan 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Mainly for elevations above 4,000 feet for areas in 
  the Cocke Smoky Mountains, Southeast Greene, Blount Smoky 
  Mountains, Sevier Smoky Mountains and Southeast Monroe 
  Counties.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 2, 12:25 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 2, 12:25 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1225 PM EST Thu Jan 2 2020

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

No major updates made to the forecast for the morning update and
this mornings short term discussion below is still relevant. Made
a few tweaks to hourly temperatures as some locations in the
southern Valley have gotten slightly heavier rain leading to a tad
cooler temperatures than the previous forecast. Otherwise only
minor changes to the PoP grid to be a bit more representative of
current conditions.

&&

.AVIATION...
18Z TAF DISCUSSION.

Conditions will generally remain in the MVFR to IFR range for the
next 24 hours, with brief periods dropping to LIFR under heavier
showers. Expect showers to become a bit more scattered in the
evening and then increase in coverage once again tomorrow morning.

ABM

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             50  59  45  48  30 / 100  80  50  50  10
Knoxville McGhee Tyson Airport, TN  47  60  45  49  29 / 100  80  60  50  20
Oak Ridge, TN                       47  58  44  47  29 / 100  80  60  50  20
Tri Cities Airport, TN              46  59  46  49  27 / 100  80  70  70  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flood Watch through Friday evening for Anderson-Bledsoe-Bradley-
     Campbell-Claiborne-Grainger-Hamilton-Knox-Loudon-Marion-
     McMinn-Meigs-Morgan-Northwest Blount-Northwest Monroe-Rhea-
     Roane-Scott-Sequatchie-Union-West Polk.

     High Wind Watch from 6 PM EST this evening through late tonight
     for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
     Smoky Mountains-Southeast Greene-Southeast Monroe.

VA...NONE.
&&
Hazardous weather outlook, Jan 2, 3:21 AM EST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
321 AM EST Thu Jan 2 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
321 AM EST Thu Jan 2 2020 /221 AM CST Thu Jan 2 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong storm system will move across the Tennessee Valley
today through Friday, bringing periods of moderate to heavy
rainfall that could lead to flooding as well as rises on area
rivers. A Flood Watch has been issued for portions of the area. In
addition, high winds will be possible in the mountains of East
Tennessee. As the system exits the area, precipitation is expected
to change to snow showers Saturday afternoon into Saturday night,
beginning in the higher elevations and likely dropping into the
valley as well. Some light accumulations will be possible in the
mountains, Cumberland Plateau, and higher elevations of Southwest
Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:03 PM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie64 hr

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.